Louisiana, 2006

Funnel Cloud in Louisiana, April 7, 2006

April 7, 2006 · NWS SHV · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 7:01 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 7, 7:01 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT FRI APR 7 2006

.DISCUSSION...

A MINOR GLITCH IN THAT TORNADO WATCH 169 DID NOT INCLUDE OUR
EASTERN ZONES WHEN IT WAS MEANT TO...SO TO COVER THIS OUR TORNADO
WATCH 167 WAS EXPANDED TO INCLUDE ALL AREAS IN OUR CWA THAT WAS
UNDER EXPIRING WATCH NUMBER 163. CLEAR? TO CLARIFY...TORNADO WATCH
167 IN EFFECT UNTIL 1 AM HAS BEEN EXPANDED EASTWARD TO INCLUDE ALL
COUNTIES AND PARISHES THAT WERE ORIGINALLY UNDER WATCH 163. NOW
EVERY COUNTY AND PARISH IN OUR CWA THAT IS UNDER A TORNADO WATCH IS
UNDER 167...UNTIL 1 AM. WIND ADVISORY HAS EXPIRED...A FEW MINOR
TWEAKS TO WEATHER AND POPS FOR SIMPLIFICATION AND TO TAKE INTO
ACCOUNT CURRENT RADAR ECHOES. HIGHEST POPS SCTRL AR AND NCTRL LA
THIS EVENING...CHANCE POPS FOR ALL AREAS UNDER THE WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  66  48  72 /  30   0   0   0
MLU  58  66  46  70 /  50   0   0   0
DEQ  51  66  42  73 /  10   0   0   0
TXK  54  67  46  71 /  20   0   0   0
ELD  55  63  43  72 /  50   0   0   0
TYR  52  69  49  72 /  20   0   0   0
GGG  53  66  46  72 /  20   0   0   0
LFK  55  70  48  74 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17
Hazardous weather outlook, Apr 7, 11:16 AM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT FRI APR 7 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1216 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
GENERALLY SOUTH AND EAST OF THE INTERSTATE 30 CORRIDOR.  A MODERATE
RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY EAST OF A LINE FROM
NATCHITOCHES LOUISIANA TO EL DORADO ARKANSAS.

HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOES
ARE THE MAIN SEVERE WEATHER RISKS.  HOWEVER...DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR WILL ALSO BE POSSIBLE.

A COLD FRONT HAS MOVED TOWARD THE INTERSTATE 30 CORRIDOR EARLY THIS
AFTERNOON. A POWERFUL DISTURBANCE...IN THE UPPER LEVELS OF THE
ATMOSPHERE...WILL SWEEP ACROSS THE RED RIVER VALLEY AND INTO THE
FOUR STATE REGION AND RESULT IN THUNDERSTORM DEVELOPMENT. THE
COMBINATION OF STRONG JET STREAM DYNAMICS...A COLD FRONT...AND A VERY
WARM...MOIST...AND UNSTABLE AIRMASS...WILL ALLOW SOME OF THE
THUNDERSTORMS TO BECOME SEVERE.  THE RISK OF SEVERE WEATHER IS
GREATER FROM SOUTH CENTRAL ARKANSAS INTO CENTRAL LOUISIANA...WHERE
SLIGHTLY HIGHER AMOUNTS OF MOISTURE ARE PRESENT.

THE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TO END TONIGHT...AS A
SECONDARY COLD FRONT SWINGS THROUGH THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

BUTTS

In the hours before

Local storm report, Apr 7, 6:59 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     COTTON VALLEY           32.81N 93.42W
04/07/2006                   WEBSTER            LA   LAW ENFORCEMENT

            POWERLINES...TREES DOWN.

&&

JD
Local storm report, Apr 7, 7:13 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     HAUGHTON                32.53N 93.51W
04/07/2006                   BOSSIER            LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...ONE THROUGH RESIDENTIAL ROOF.

&&

JD
Local storm report, Apr 7, 7:17 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             MINDEN                  32.62N 93.28W
04/07/2006  E0.88 INCH       WEBSTER            LA   LAW ENFORCEMENT

&&

JD
Local storm report, Apr 7, 7:55 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             FARMERVILLE             32.77N 92.40W
04/07/2006  E0.75 INCH       UNION              LA   CO-OP OBSERVER

&&

JD
Local storm report, Apr 7, 7:56 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     FARMERVILLE             32.77N 92.40W
04/07/2006  E60 MPH          UNION              LA   CO-OP OBSERVER

&&

JD
Local storm report, Apr 7, 8:25 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             3 SW HOMER              32.76N 93.10W
04/07/2006  E1.00 INCH       CLAIBORNE          LA   PUBLIC

&&

JD

The radar

The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 03:27 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Ouachita

When
April 7, 9:30 PM CST
Where
Ouachita County, Sterlington
Reported by
LAW ENFORCEMENT
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496623.